MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh
Catalog Number 5954810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2019 - patient was diagnosed with incarcerated umbilical hernia with small bowel obstruction thereby underwent open repair with implant of ventralight st mesh (device 1).Per operative notes, "an incision was made above the umbilicus down towards the umbilicus.Near the umbilicus area the hernia sac was identified and taken down sharply.A ventralight st mesh (device 1) was placed into the defect and closed the defect with sutures." on (b)(6) 2019 - patient was diagnosed with small bowel obstruction, adhesions thereby underwent laparoscopic repair with implant of abdominal lysis of adhesions and release of small bowel obstruction.Per operative notes, "an incision was made into the umbilical region.There were some adhesions in the anterior abdominal wall which were taken down sharply.The small bowel obstructions were then released from abdomen.The defect was closed with sutures." on (b)(6 )2020 - patient was diagnosed with recurrent incisional hernia, thereby underwent robotic assisted laparoscopic repair with implant of ventralight st mesh (device 2).Per operative notes, "a transverse incision was made in the left upper quadrant.The hernia sac was dissected out.There were no significant adhesions to the abdominal wall.A ventralight st mesh (device 2) was placed into the peritoneal cavity and secured it with sutures." on (b)(6) 2023 - patient was diagnosed with recurrent ventral incisional hernia, adhesions, scar tissue thereby underwent open repair with implant of phasix st mesh (device 3) and explant of ventralight st mesh (device 1 & 2).Per operative notes, "a vertical midline incision was made through old incision.The hernia sac was dissected out.Some dense adhesions were taken down sharply from the abdominal cavity.There was some scar tissues present with old meshes ventralight st mesh (device 1 & 2).Both meshes (device 1 & 2) were excised entirely.A phasix st mesh (device 3) was placed into the lateral abdominal wall and secured it with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2018) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the ventralight st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralight ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50260299
Report Number1213643-2026-01041
Device Sequence Number13295893
Product Code FTL
UDI-Device Identifier00801741031687
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number5954810
Device Lot NumberHUCZ1113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight244 LB